Wisconsin, 2015Cold in Wisconsin, February 3 to 4, 2015
February 3 to 4, 2015 · NWS GRB · 1 event in 1 county or zone
A 95-year-old woman wandered away from her home on the evening of February 3rd and was found dead near railroad tracks on the morning of February 4th. Temperatures during the period in which she was missing generally ranged from 6 to 13 degrees with wind chills as low as 5 below zero.
Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 1
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
A 95-year-old woman wandered away from her home on the evening of February 3rd and was found dead near railroad tracks on the morning of February 4th. Temperatures during the period in which she was missing generally ranged from 6 to 13 degrees with wind chills as low as 5 below zero.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Green Bay, WI wrote its last area forecast discussion before the first event at Feb 3, 5:32 PM CST, 28 minutes earlier.
Area forecast discussion, Feb 3, 5:32 PM CST, 28 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE GREEN BAY WI
532 PM CST TUE FEB 3 2015
UPDATED AVIATION PORTION FOR 00Z TAF ISSUANCE
.SHORT TERM...TONIGHT AND WEDNESDAY
ISSUED AT 249 PM CST TUE FEB 3 2015
CLIPPER SYSTEM HAS TURNED OUT TO BE A LITTLE MORE POTENT BASED ON
SNOWFALL TOTALS UPSTREAM. BELIEVE THAT 1 TO 3 INCHES OF SNOW WILL
HOLD FOR THE TOTALS SOUTH OF A KEWAUNEE TO MARSHFIELD LINE. THE
COMBINATION OF THE SNOW...PERIODIC LOW VISIBILITIES IN THE HEAVIER
SNOW BANDS DURING THE AFTERNOON COMMUTE HOME WOULD SUPPORT A SPECIAL
WEATHER STATEMENT. TOTALS ACROSS THE NORTH WILL BE LESS...EXCEPT
OVER THE SNOWBELT REGION OF NORTHWEST VILAS COUNTY WHERE LAKE
EFFECT SNOW SHOWERS WILL BE ON THE INCREASE LATER TONIGHT.
THE ACCUMULATING SNOW WILL COME TO AN END FROM WEST TO EAST THIS
EVENING...ALTHOUGH FLURRIES COULD LINGER FOR A FEW HOURS LONGER.
MINIMUM TEMPERATURES WILL BE TRICKY DEPENDING ON IF ANY BREAKS IN
THE CLOUDS DEVELOP LATER TONIGHT. NORTHWEST WINDS WILL BE ON THE
INCREASE ON WEDNESDAY WHICH COULD CAUSE SOME MINOR DRIFTING OF THE
NEW SNOW. IT WILL BE REMAIN COLD WITH HIGHS FROM 8 TO 18 ABOVE.
.LONG TERM...WEDNESDAY NIGHT THROUGH TUESDAY
ISSUED AT 249 PM CST TUE FEB 3 2015
VERY COLD TEMPERATURES WEDNESDAY NIGHT...AND PCPN TRENDS FROM
FRIDAY THROUGH SUNDAY...ARE THE MAIN FCST CONCERNS.
HIGH PRESSURE WILL BUILD INTO THE REGION ON WEDS EVG...CAUSING
LAKE-EFFECT TO TAPER OFF OVER NC WI...AND RESULTING IN DECREASING
CLOUDS. LIGHT WINDS...CLEARING SKIES AND AN ARCTIC AIR MASS SHOULD
SUPPORT VERY COLD MIN TEMPS IN THE -5 TO -15 F RANGE OVER MOST OF
THE FORECAST AREA...WITH LOCAL -15 TO -20 F READINGS IN NORTH
CENTRAL WI. AS THE HIGH SAGS SOUTH ON THURSDAY AND THURSDAY NIGHT...
INCREASING SW WINDS WILL RESULT IN A GRADUAL MODERATION IN TEMPS.
THE LEADING EDGE OF AN ARCTIC AIR MASS WILL SAG INTO THE REGION
ON FRIDAY AND FRIDAY NIGHT...WITH A STRONG BAROCLINIC ZONE
SETTING UP OVER THE FORECAST AREA THROUGH THE WEEKEND. A S/W TROF
AND SOME FRONTOGENETIC FORCING WILL BRING A QUICK SHOT OF LIGHT
SNOW TO MAINLY NORTHERN WI FRIDAY AFTERNOON AND EVENING...WITH
ACCUMS AROUND AN INCH NEAR THE UPPER MICHIGAN BORDER. A MORE
POTENT SYSTEM IS EXPECTED TO IMPACT THE AREA SATURDAY NIGHT...
AS LOW PRESSURE TRACKS THROUGH CENTRAL IL. MODELS DISAGREE WHERE
THE MAIN AXIS OF ACCUMULATING SNOW WILL OCCUR...WITH THE ECMWF
SHOWING HEAVIER SNOW FALLING FARTHER NORTH THAN THE GFS/GEM.
DEVELOPING EAST WINDS MAY CAUSE SOME LAKE-ENHANCEMENT NEAR LAKE
MICHIGAN...THOUGH OVER-WATER INSTABILITY IS MARGINAL. THIS SYSTEM
MAY PRODUCE ADVISORY CRITERIA SNOW SOMEWHERE IN THE CWA...WITH
THE BEST CHANCE IN CENTRAL AND EAST CENTRAL WI. HOWEVER...RECENT
MODEL PERFORMANCE SUGGESTS THAT THIS ONLY A LOW TO MODERATE
CONFIDENCE FORECAST AT THIS TIME.
SNOW SHOULD TAPER OFF ON SUNDAY MORNING...WITH HIGH PRESSURE
RIDGING INTO THE THE WESTERN GREAT LAKES FOR THE EARLY PART OF
THE WORK WEEK. DRY CONDITIONS ARE ANTICIPATED UNTIL LATER IN THE
DAY ON TUESDAY.
&&
.AVIATION...FOR 00Z TAF ISSUANCE
ISSUED AT 532 PM CST TUE FEB 3 2015
LIGHT SNOW WILL PRODUCE MVFR CONDITIONS IN MOST PLACES THIS
EVENING. A FEW HOURS OF IFR POSSIBLE SOUTH OF A MERRILL TO
STURGEON BAY LINE. THE SNOW WILL END BY LATE EVENING AND SOME
CLEARING IS POSSIBLE IN THE FAR NORTH. BKN CLOUDS EXPECTED WED
BETWEEN 2500 AND 3500 FEET.
&&
.GRB WATCHES/WARNINGS/ADVISORIES...
NONE.
&&
SHORT TERM.....ECKBERG
LONG TERM......KIECKBUSCH
AVIATION.......RDM
Hazardous weather outlook, Feb 3, 3:00 PM CST, 3 hours before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE GREEN BAY WI
300 PM CST TUE FEB 3 2015
WIZ005-010>013-018>022-030-031-035>040-045-048>050-073-074-042100-
VILAS-ONEIDA-FOREST-FLORENCE-NORTHERN MARINETTE-LINCOLN-LANGLADE-
MENOMINEE-NORTHERN OCONTO-DOOR-MARATHON-SHAWANO-WOOD-PORTAGE-
WAUPACA-OUTAGAMIE-BROWN-KEWAUNEE-WAUSHARA-WINNEBAGO-CALUMET-
MANITOWOC-SOUTHERN MARINETTE-SOUTHERN OCONTO-
300 PM CST TUE FEB 3 2015
THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH CENTRAL AND NORTHEAST
WISCONSIN.
.DAY ONE...TONIGHT
HAZARDOUS DRIVING CONDITIONS CAN BE EXPECTED ON UNTREATED ROADS
AND BRIDGES ACROSS MUCH OF THE REGION LATE THIS AFTERNOON AND
EVENING. A CLIPPER SYSTEM WILL BRING AN INCH OR TWO OF SNOW...WITH
LOCALLY HIGHER AMOUNTS...TO LOCATIONS SOUTH OF A KEWAUNEE TO
MARSHFIELD LINE. LIGHTER ACCUMULATIONS ARE EXPECTED FARTHER NORTH...
EXCEPT IN THE SNOWBELT REGION OF NORTHWEST VILAS COUNTY...WHERE
1 TO 2 INCHES OF LAKE EFFECT SNOW IS POSSIBLE BY MORNING.
.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH TUESDAY
THE LAKE EFFECT SNOW SHOWERS WILL CONTINUE OVER FAR NORTH-CENTRAL
WISCONSIN ON WEDNESDAY. AN INCH OR TWO OF ADDITIONAL ACCUMULATION
IS POSSIBLE ACROSS THE SNOWBELT REGION OF NORTHWEST VILAS COUNTY...
WITH LIGHTER AMOUNTS FARTHER SOUTH.
A COUPLE ROUNDS OF ACCUMULATING SNOW ARE POSSIBLE THIS UPCOMING
WEEKEND. AROUND AN INCH OF SNOW IS EXPECTED OVER FAR NORTHERN
WISCONSIN FRIDAY AFTERNOON AND EVENING. A MORE POTENT SYSTEM IS
POSSIBLE ON SATURDAY NIGHT AND SUNDAY MORNING...WITH THE BEST CHANCE
OF SIGNIFICANT ACCUMULATIONS OVER CENTRAL AND EAST CENTRAL WISCONSIN.
THERE IS STILL MUCH UNCERTAINTY WITH SNOWFALL AMOUNTS AND THE
LOCATION OF THE HEAVIEST SNOW...SO THOSE WITH WEEKEND TRAVEL PLANS
SHOULD MONITOR THE LATEST FORECASTS.
.SPOTTER INFORMATION STATEMENT...
SPOTTERS ARE REQUESTED TO FORWARD SNOWFALL REPORTS TO THE NATIONAL
WEATHER SERVICE IN GREEN BAY.
LMZ521-522-541>543-042100-
THE BAY OF GREEN BAY SOUTH OF A LINE FROM CEDAR RIVER MI TO ROCK
ISLAND PASSAGE-LAKE MICHIGAN FROM WASHINGTON ISLAND TO SHEBOYGAN-
300 PM CST TUE FEB 3 2015
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHWEST LAKE
MICHIGAN AND THE WATERS OF GREEN BAY.
.DAY ONE...TONIGHT
THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.
.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH TUESDAY
THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.
RE/TSK
In the hours before
Special weather statement, Feb 3, 12:15 PM CST, 5 hours 45 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE GREEN BAY WI
1215 PM CST TUE FEB 3 2015
WIZ018>022-030-031-035>040-045-048>050-073-074-032015-
LINCOLN-LANGLADE-MENOMINEE-NORTHERN OCONTO-DOOR-MARATHON-SHAWANO-
WOOD-PORTAGE-WAUPACA-OUTAGAMIE-BROWN-KEWAUNEE-WAUSHARA-WINNEBAGO-
CALUMET-MANITOWOC-SOUTHERN MARINETTE-SOUTHERN OCONTO-
INCLUDING THE CITIES OF...TOMAHAWK...ANTIGO...KESHENA...
STURGEON BAY...WAUSAU...WISCONSIN RAPIDS...STEVENS POINT...
APPLETON...GREEN BAY...ALGOMA...WAUTOMA...OSHKOSH...CHILTON...
TWO RIVERS...CRIVITZ
1215 PM CST TUE FEB 3 2015
...LIGHT SNOW TO IMPACT CENTRAL AND EAST-CENTRAL WISCONSIN LATER
THIS AFTERNOON INTO THIS EVENING...
A QUICK-MOVING CLIPPER SYSTEM IS FORECAST TO SPREAD LIGHT SNOW
ACROSS THE SOUTHERN TWO THIRDS OF WISCONSIN LATER THIS AFTERNOON
INTO THIS EVENING. THE SNOW WILL ARRIVE ACROSS CENTRAL WISCONSIN
AROUND 3 PM...AND ACROSS THE FOX VALLEY AND LAKESHORE REGION
BETWEEN 3 PM AND 5 PM. TOTAL AMOUNTS OF 1 TO 2 INCHES ARE EXPECTED
GENERALLY SOUTH OF A LINE FROM MARSHFIELD TO KEWAUNEE. WHILE THE
AMOUNTS ARE MINOR...THE COMBINATION OF THE COLD TEMPERATURES AND
LIGHT SNOW WILL CREATE SLIPPERY TRAVEL FOR THE EVENING COMMUTE
HOME FROM WORK. VISIBILITIES IN THE HEAVIER SNOW BAND COULD
ALSO DROP TO AROUND A MILE OR LESS FOR A BRIEF PERIOD OF TIME.
MOTORISTS ARE URGED TO SLOW DOWN...AND ALLOW EXTRA DISTANCE
BETWEEN YOU AND THE CAR IN FRONT OF YOU.
THE SNOW IS FORECAST TO END FROM WEST TO EAST THIS EVENING AS THE
SYSTEM MOVES AWAY FROM THE REGION.
ECKBERG
Special weather statement, Feb 3, 3:08 PM CST, 2 hours 52 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE GREEN BAY WI
308 PM CST TUE FEB 3 2015
WIZ018-019-030-035-036-032315-
LINCOLN-LANGLADE-MARATHON-WOOD-PORTAGE-
INCLUDING THE CITIES OF...TOMAHAWK...ANTIGO...WAUSAU...
WISCONSIN RAPIDS...STEVENS POINT
308 PM CST TUE FEB 3 2015
...LIGHT SNOW TO IMPACT CENTRAL AND NORTH-CENTRAL WISCONSIN FOR
THE REMAINDER OF THE AFTERNOON INTO THIS EVENING...
LIGHT SNOW WILL CONTINUE TO OVERSPREAD CENTRAL AND PORTIONS OF
NORTH-CENTRAL WISCONSIN BY 430 PM. THE SNOW MAY BE MODERATE AT
TIMES...REDUCING VISIBILITIES DOWN TO A HALF MILE OR MILE FOR A
BRIEF PERIOD OF THE TIME. THE COMBINATION OF THE LIGHT SNOW AND
POOR VISIBILITIES WILL MAKE FOR A HAZARDOUS COMMUTE HOME FROM WORK
ON UNTREATED ROADS AND BRIDGES.
THE CLIPPER SYSTEM IS FAST MOVING...THUS SNOWFALL TOTALS OF 1 TO 3
INCHES ARE EXPECTED SOUTH OF A MARSHFIELD TO KEWAUNEE LINE WITH
LESSER AMOUNTS TO THE NORTH. THE ACCUMULATING SNOW IS EXPECTED TO
END FROM WEST TO EAST THIS EVENING.
WIZ020>022-031-037>040-045-048>050-073-074-032315-
MENOMINEE-NORTHERN OCONTO-DOOR-SHAWANO-WAUPACA-OUTAGAMIE-BROWN-
KEWAUNEE-WAUSHARA-WINNEBAGO-CALUMET-MANITOWOC-SOUTHERN MARINETTE-
SOUTHERN OCONTO-
INCLUDING THE CITIES OF...KESHENA...STURGEON BAY...APPLETON...
GREEN BAY...ALGOMA...WAUTOMA...OSHKOSH...CHILTON...TWO RIVERS...
CRIVITZ
308 PM CST TUE FEB 3 2015
...LIGHT SNOW TO IMPACT NORTHEAST AND EAST-CENTRAL WISCONSIN LATE
THIS AFTERNOON AND THIS EVENING...
LIGHT SNOW WILL RAPIDLY OVERSPREAD NORTHEAST AND EAST-CENTRAL
WISCONSIN BY 530 PM. THE SNOW MAY BE MODERATE AT TIMES...REDUCING
VISIBILITIES DOWN TO A HALF MILE OR MILE FOR A BRIEF PERIOD OF THE
TIME. THE COMBINATION OF THE LIGHT SNOW AND POOR VISIBILITIES WILL
MAKE FOR A HAZARDOUS COMMUTE HOME FROM WORK ON UNTREATED ROADS AND
BRIDGES.
THE CLIPPER SYSTEM IS FAST MOVING...THUS SNOWFALL TOTALS OF 1 TO 3
INCHES ARE EXPECTED SOUTH OF A MARSHFIELD TO KEWAUNEE LINE WITH
LESSER AMOUNTS TO THE NORTH. THE ACCUMULATING SNOW IS EXPECTED TO
END FROM WEST TO EAST LATER THIS EVENING.
ECKBERG
Cold/Wind Chill, Marathon
- When
- February 3, 6:00 PM CST to February 4, 11:00 AM CST
- Where
- Marathon forecast zone
- Deaths
- 1 direct, 0 indirect
- Reported by
- Emergency Manager
- Coordinates
- 44.898, -89.759 (the zone’s center; the record gives no point)
Temperatures fell from 13 degrees early on the evening of February 3rd, to 6 degrees during the morning of February 4th.
- Cold/Wind Chill
- Cold or wind chill below warning criteria that caused deaths, injuries or damage.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Cold in Illinois, February 3, 20151 death · 1 event
- Cold in Pennsylvania, February 3 to 4, 20151 death · 1 event
- Rip Current in Puerto Rico, February 3, 20151 death · 1 event
- Winter Storm in Nebraska, February 3 to 4, 201510 events
- Winter Storm and Winter Weather in Colorado, February 3 to 4, 20154 events
- Winter Storm in Montana, February 3 to 4, 20151 event
- Blizzard in Alaska, February 3, 20151 event
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 551214.